MAUDE Adverse Event Report: ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas and alleged that the patient experienced an elevated blood glucose above 500 mg/dl with no reported additional symptoms associated with the pump having an alleged no power issue.Reportedly, the patient continued pump therapy and did not receive any treatment above and beyond the usual routine of diabetes care and management.Troubleshooting with customer technical support (cts) could not be completed because the patient declined.This complaint is being reported based on the allegation that the patient experienced hyperglycemia and the pump could not be ruled out as a contributing factor.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission (b)(4) 2018 device evaluation: the device has been returned and evaluated by product analysis on (b)(4) 2018 with the following findings: a review of the black box showed the pump was running on the default year of 2007.An unexplained power on reset was recorded and deliveries were resumed.An unexplained power on reset occurred and deliveries were resumed.A replace cartridge alarm was recorded followed by a power on reset.No moisture/corrosion or damage was found in the battery compartment.The returned battery cap fully attached to the pump.The pump powered up with auditory and vibratory features.The pump was run for 24 hours with no power on resets.The returned battery cap measurements were within specifications.The total daily doses added up correctly and reflected the user's programmed basal rates.The pump passed delivery accuracy testing and no delivery defects were found.The pump was delivering accurately within the required range.The pump cover was removed to find no evidence of internal moisture or damage to the power circuit.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7426838
Report Number2531779-2018-07349
Device Sequence Number11071079
Product Code LZG
UDI-Device Identifier10840406101010
UDI-Public10840406101010
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-64
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Was the Report Sent to FDA? Yes
Device Age1 MO
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age21 YR